TITLE

Exact solutions for wave equations of two-layered media with smooth transition

AUTHOR(S)
Bluman, George; Kumei, Sukeyuki
PUB. DATE
January 1988
SOURCE
Journal of Mathematical Physics;Jan1988, Vol. 29 Issue 1, p86
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
The wave equation c2(x)uxx-utt=0 is solved for wave speeds c(x) corresponding to two-layered media with smooth transition from layer to layer. The wave speed c(x) has four free parameters to fit a given medium. Solutions are constructed from invariant solutions of a related system of first-order partial differential equations that admit a four-parameter symmetry group. These solutions are superposed to solve general initial value problems for data with compact support; the computation of the superposition coefficients uses elementary Fourier analysis. Solutions are illustrated for various initial conditions.
ACCESSION #
9820803

 

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics